MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.H3: evaluation summary: customer report of bent valve was confirmed.X-ray demonstrated commissures 1 was bent inward.Sewing ring cloth was cut around leaflet 1 and expose the silicone underneath.No other visible inconsistencies were observed from the returned valve.
 
Event or Problem Description
It was reported that a 27mm 11400m mitral valve was explanted at implant due to frame distortion caused by interference from the previously implanted tav.Another 27mm 11400 mitral valve was implanted in replacement.Per medical records, the patient developed ms underwent mis-mvr.Intraoperatively after securing the first 27mm valve in place, the surgeon could see that the frame was somewhat distorted, more ovoid than circular.This distortion caused some tension on one of the leaflets causing a gap between the anterior lateral leaflet and the other 2 leaflets.There was significant transvalvular regurgitant leak.Decision was made to convert to a sternotomy approach and explant the valve.Then a new 27mm 11400m valve was implanted.As the last cor-knots were being secured the valve again took a distorted ovoid shape - the same distortion of the leaflet as seen previously (1st valve) occurred.To fix this the surgeon released one of the sutures with its cor-knot.The valve frame then became more circular and the gap between the leaflets disappeared.Post procedure tee showed excellent function of the well-seated valve and no pvl or transvalvular regurgitation.The patient was transferred to icu in stable condition and discharged on pod #6.The surgeon noted at the end of the case, the previous tav caused distortion of the mitral valve frame due to abutment of the tav through the aorto-mitral curtain.Distorted frame was seen on both valves which caused the leaflet gaps and led to regurgitant leak on the first valve.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, g3, g6, h2, h6 (investigation findings, investigation conclusions).An edwards manufacturing defect has not been confirmed.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event for distortion of the valve during implant is included in the ifu.Based on the information available, the complaint for "frame distortion" was confirmed via medical records and evaluation of the returned product.The most likely root cause is procedural factors, as the surgeon noted at the end of the case that "the previous tav caused distortion of the mitral valve frame due to abutment of the tav through the aorto-mitral curtain" and the "distorted frame was seen on both valves "[used in the procedure]" which caused the leaflet gaps and led to regurgitant leak on the first valve." it is also possible that the sewing ring cloth damage observed upon product return could have resulted from handling during device explant.H11: corrected data: h6 (device code(s), type of investigation).

Brand Name
EDWARDS MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES, LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
irvine, CA 92614
9492503859
MDR Report Key24955920
Report Number2015691-2026-14585
Device Sequence Number10029929
Product Code LWR
UDI-Device Identifier00690103205541
UDI-Public(01)00690103205541(17)300129(11)250130
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale